# SDR CA030103019

- Difficulty date: December 6, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 14,206 hours
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: STD2209
- Condition: Sheared
- Location: Crankshaft Gear
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS IN CRUISE FLIGHT WHEN HE FELT A SURGE IN POWER ON THE LT ENGINE AND SUDDEN LOSS OF RPM, ATTEMPTED TO SWITCH TANKS AND NOTHING HAPPENED, FEATHERED PROP AND SHUT ENGINE DOWN. PILOT FLEW TO AIRPORT AND LANDED SAFELY ON RT ENGINE. AN ENGINE RESTART WAS ATTEMPTED ON THE GROUND AND NOTHING HAPPENED. THE PROP WAS TURNED BY HAND AND NO COMPRESSION WAS FELT. THE REAR ACCESSORY SECTION WAS REMOVED AND FOUND CRANKSHAFT GEAR BOLT SHEARED AND GEAR TEETH BROKEN OFF. TOTAL TIME ON ENGINE 1100 HOURS, 400 HOURS SINCE BULK DISASSEMBLY AFTER PROP STIKE, 40 HOURS SINCE AD 02-20-51AND SB 554 AND 475B WAS C/W.
